Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 103, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 31, 2016, 5:21 PM CDT for Logan County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 31, 2016, 7:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WGUS54 KOUN 312221
FFWOUN
OKC083-010015-
/O.NEW.KOUN.FF.W.0103.160831T2221Z-160901T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT WED AUG 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 715 PM CDT
* AT 518 PM CDT...THUNDERSTORMS HAVE PRODUCED HEAVY RAIN OVER AND
JUST WEST OF GUTHRIE. RADAR ESTIMATES RAINFALL OF OVER 3 INCHES
HAS FALLEN JUST WEST OF THE GUTHRIE CITY LIMITS. THIS WATER WILL
CAUSE FLOODING IN AND JUST WEST OF GUTHRIE... AND FLOW DOWN
COTTONWOOD CREEK THROUGH GUTHRIE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GUTHRIE.
LAT...LON 3585 9748 3583 9742 3588 9741 3591 9742
3590 9748
$$
..SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:19 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 31, 3:19 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT WED AUG 31 2016 .DISCUSSION... Scattered thunderstorms will continue. The persistent convection of recent days will be also supported tonight and tomorrow by a slow south moving shortwave, especially in western and northern Oklahoma. Although ongoing convection is not too widespread, the very efficient rainfall production and slow movement is creating some potential high water issues, so will be brief with this discussion. Precipitation chances will decrease for Friday and the weekend as the upper ridge builds more into the area with warmer temperatures expected again. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 83 64 86 / 40 50 10 10 Hobart OK 68 83 65 86 / 50 50 20 10 Wichita Falls TX 71 86 68 87 / 40 50 30 20 Gage OK 64 81 60 83 / 50 40 10 10 Ponca City OK 67 82 61 84 / 40 20 0 0 Durant OK 72 87 69 87 / 30 60 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Aug 31, 3:50 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT WED AUG 31 2016 OKZ004>048-050>052-TXZ083>090-011630- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 350 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND LAST WELL INTO THE EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. HOWEVER...THE GREATEST COVERAGE OF STORMS WILL BE ACROSS CENTRAL AND SOUTHERN PARTS OF OKLAHOMA. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING...AND STRONG WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY ACROSS CENTRAL AND SOUTHERN OKLAHOMA INTO NORTH TEXAS. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING AND STRONG WIND GUSTS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AND SATURDAY...PRIMARILY ACROSS PARTS OF WESTERN OKLAHOMA INTO NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 31, 4:37 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 437 PM CDT WED AUG 31 2016 OKZ039-312200- STEPHENS OK- 437 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEPHENS COUNTY UNTIL 500 PM CDT... AT 435 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED NEAR DUNCAN. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... DUNCAN AND CENTRAL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3463 9805 3458 9783 3441 9785 3444 9812 TIME...MOT...LOC 2135Z 26DEG 2KT 3453 9800 11
Special weather statement, Aug 31, 4:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 441 PM CDT WED AUG 31 2016 OKZ019-025-312215- OKLAHOMA OK-LOGAN OK- 441 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA AND SOUTH CENTRAL LOGAN COUNTIES UNTIL 515 PM CDT... AT 440 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GUTHRIE TO NEAR EDMOND...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3589 9753 3549 9760 3549 9746 3590 9734 TIME...MOT...LOC 2140Z 16DEG 14KT 3587 9745 3569 9748 ..SPEG.
Local storm report, Aug 31, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT WED AUG 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST N OKLAHOMA CITY 35.47N 97.51W
08/31/2016 E60 MPH OKLAHOMA OK AMATEUR RADIO
NEAR MEMORIAL RD AND WESTERN AVE
&&
JPIKESpecial weather statement, Aug 31, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 505 PM CDT WED AUG 31 2016 OKZ022-023-312230- CADDO OK-WASHITA OK- 505 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND EAST CENTRAL WASHITA COUNTIES UNTIL 530 PM CDT... AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAKLY. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... EAKLY...COLONY...FORT COBB RESERVOIR...ALFALFA AND COWDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3519 9847 3524 9873 3543 9870 3538 9839 TIME...MOT...LOC 2203Z 197DEG 2KT 3527 9856 11
Special weather statement, Aug 31, 5:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 510 PM CDT WED AUG 31 2016 OKZ024-312245- CANADIAN OK- 510 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CANADIAN COUNTY UNTIL 545 PM CDT... AT 506 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED OVER YUKON AND RICHLAND. THE STORMS WERE NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... NORTHWESTERN OKLAHOMA CITY...YUKON...PIEDMONT AND RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3541 9779 3568 9792 3569 9772 3546 9767 TIME...MOT...LOC 2206Z 233DEG 2KT 3551 9775 11
Special weather statement, Aug 31, 5:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 512 PM CDT WED AUG 31 2016 OKZ028-030-040-042-312245- POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-GARVIN OK- 512 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE... NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYARS...MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... STRATFORD...ASHER...WANETTE AND BYARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3476 9706 3492 9714 3505 9692 3480 9680 TIME...MOT...LOC 2209Z 247DEG 5KT 3487 9702 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:44 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Aug 30, 9:30 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Aug 30, 9:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 30, 9:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 30, 10:48 PM CDT | Areal Flood Advisory | OUN | Canadian | 117 min |
| Aug 31, 12:53 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Aug 31, 1:03 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| Aug 31, 1:38 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Aug 31, 1:42 PM CDT | Areal Flood Advisory | OUN | Woodward | 3 hr |
| Aug 31, 1:54 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 31, 2:09 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 31, 2:25 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 31, 2:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Aug 31, 2:53 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 31, 3:01 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 31, 3:15 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Aug 31, 3:16 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 31, 3:20 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 31, 3:22 PM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| Aug 31, 3:35 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Aug 31, 3:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 31, 3:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 31, 3:46 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 29 min |
| Aug 31, 3:55 PM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Aug 31, 3:58 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
| Aug 31, 4:10 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 31, 4:13 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 31, 4:31 PM CDT | Special Weather Statement | OUN | Washita | 29 min |
| Aug 31, 4:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Aug 31, 4:37 PM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| Aug 31, 4:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 31, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 32 min |
| Aug 31, 4:53 PM CDT | Areal Flood Advisory | OUN | Logan | 112 min |
| Aug 31, 4:59 PM CDT | Areal Flood Advisory | OUN | Caddo, Washita | 6 hr |
| Aug 31, 5:05 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Aug 31, 5:10 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Aug 31, 5:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Aug 31, 5:13 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 2 hr |
| Aug 31, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 28 min |
| Aug 31, 5:31 PM CDT | Areal Flood Advisory | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 3 hr |
| Aug 31, 5:42 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Aug 31, 5:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Aug 31, 5:58 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Aug 31, 6:08 PM CDT | Special Weather Statement | OUN | Tillman | 3 hr |
| Aug 31, 6:27 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 31, 6:34 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.